The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Journal of the European Mathematical Society


Full-Text PDF (271 KB) | Metadata | Table of Contents | JEMS summary
Volume 3, Issue 2, 2001, pp. 169–201
DOI: 10.1007/s100970100030

Published online: 2001-06-30

Some examples of 5 and 7 descent for elliptic curves over Q

Tom Fisher[1]

(1) University of Cambridge, United Kingdom

We perform descent calculations for the families of elliptic curves over Q with a rational point of order n = 5 or 7. These calculations give an estimate for the Mordell-Weil rank which we relate to the parity conjecture. We exhibit explicit elements of the Tate-Shafarevich group of order 5 and 7, and show that the 5-torsion of the Tate-Shafarevich group of an elliptic curve over Q may become arbitrarily large.

No keywords available for this article.

Fisher Tom: Some examples of 5 and 7 descent for elliptic curves over Q. J. Eur. Math. Soc. 3 (2001), 169-201. doi: 10.1007/s100970100030